<?xml version="1.0" encoding="UTF-8"?>
<article article-type="Research Article">
  <front>
    <journal-meta>
      <journal-id journal-id-type="publisher">journal-of-discrete-mathematical-sciences-and-cryptography</journal-id>
      <journal-title-group>
        <journal-title>Journal of Discrete Mathematical Sciences and Cryptography</journal-title>
      </journal-title-group>
      <issn publication-format="electronic">2169-0065</issn>
      <issn publication-format="print">0972-0529</issn>
      <publisher>
        <publisher-name>Taru Publications</publisher-name>
      </publisher>
    </journal-meta>
    <article-meta>
      <article-id pub-id-type="doi">10.1080/09720529.2021.1974649</article-id>
      <title-group>
        <article-title>Semilinear groups contained in alternating group on a finite-dimensional linear space</article-title>
      </title-group>
      <contrib-group>
        <contrib contrib-type="author" corresp="yes">
          <name>
            <surname>Hakuta</surname>
            <given-names>Keisuke</given-names>
          </name>
          <aff>Institute of Science and Engineering, Academic Assembly, 1060 Nishikawatsu-cho, Shimane University, Matsue, Shimane 690-8504, Japan</aff>
        </contrib>
      </contrib-group>
      <volume>26</volume>
      <issue>4</issue>
      <fpage>1051</fpage>
      <lpage>1062</lpage>
      <pub-date date-type="pub">
        <day>08</day>
        <month>03</month>
        <year>2022</year>
      </pub-date>
      <abstract>
        <p>Let  be a finite field with q elements, and n a positive integer with n ≥ 2, where q = pm (p : a prime, m : a positive integer). It is natural to ask under which conditions a semilinear group over  is a proper subgroup of the alternating group . In this paper, we provide necessary conditions for semilinear groups over  to be subgroups of the alternating group  on the n-dimensional linear space . We shall show that if q =2 and n ≥ 3, or p =2 and n ≥ 2, then the affine semilinear group  (resp. the general semilinear group ) is a proper subgroup of the alternating group , respectively. In addition, we shall also prove that if one of the following five conditions holds: (i) q =2 and n ≥ 3, (ii) p =2 and n ≥ 2, (iii) p ≡ 1 mod 4 and n ≥ 3, (iv) p ≡ 3 mod 4 and m : odd, (v) p ≡ 3 mod 4, m, n : even, then the affine special semilinear group  (resp. the special semilinear group ) is a proper subgroup of the alternating group Alt , respectively. Our results are generalizations and improvements of several known results. These results can be derived from the formula of the sign of the permutation induced by the pk -th Frobenius maps on  (1 ≤ k ≤ m).</p>
      </abstract>
      <kwd-group>
        <kwd>Alternating group</kwd>
        <kwd>Frobenius automorphism</kwd>
        <kwd>Semilinear group</kwd>
        <kwd>Semilinear transformation</kwd>
      </kwd-group>
      <custom-meta-group>
        <custom-meta>
          <meta-name>access</meta-name>
          <meta-value>open</meta-value>
        </custom-meta>
        <custom-meta>
          <meta-name>retracted</meta-name>
          <meta-value>no</meta-value>
        </custom-meta>
      </custom-meta-group>
    </article-meta>
  </front>
</article>
